Alert archive / Washington / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 34, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 6, 2006, 10:48 AM PDT for Douglas County, Grant County, Washington. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2006, 10:48 AM PDT (17:48 UTC)
- Expired
- Jul 6, 2006, 11:45 AM PDT
- In force
- 57 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
Counties Douglas County, WA, Grant County, WA
The radar
The Spokane radar (KOTX), 159 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 5.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 061748 SVROTX WAC017-025-061845- /O.NEW.KOTX.SV.W.0034.060706T1748Z-060706T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 1048 AM PDT THU JUL 6 2006 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GRANT COUNTY IN CENTRAL WASHINGTON SOUTH CENTRAL DOUGLAS COUNTY IN NORTH CENTRAL WASHINGTON * UNTIL 1145 AM PDT * AT 1042 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 16 MILES SOUTHWEST OF EPHRATA...OR ABOUT 22 MILES WEST OF MOSES LAKE...AND MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EPHRATA BY 1110 AM PDT LAT...LON 4711 11989 4705 11965 4759 11929 4768 11965 $$
5 follow-up statements
000
WWUS56 KOTX 061800
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1100 AM PDT THU JUL 6 2006
WAC017-025-061845-
/O.CON.KOTX.SV.W.0034.000000T0000Z-060706T1845Z/
GRANT WA-DOUGLAS WA-
1100 AM PDT THU JUL 6 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM PDT
FOR SOUTH CENTRAL DOUGLAS AND CENTRAL GRANT COUNTIES...
AT 1054 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED NEAR WINCHESTER...OR ABOUT 20 MILES WEST OF
MOSES LAKE...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
EPHRATA BY 1115 AM PDT
LAVEVIEW PARK AND SOAP LAKE BY 1125 AM PDT
STRATFORD BY 1135 AM PDT
LAT...LON 4711 11989 4705 11965 4713 11951 4744 11932
4759 11929 4768 11965
$$000
WWUS56 KOTX 061819
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1117 AM PDT THU JUL 6 2006
WAC017-025-061845-
/O.CON.KOTX.SV.W.0034.000000T0000Z-060706T1845Z/
GRANT WA-DOUGLAS WA-
1117 AM PDT THU JUL 6 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM PDT
FOR SOUTH CENTRAL DOUGLAS AND CENTRAL GRANT COUNTIES...
AT 1112 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED NEAR LAVEVIEW PARK...OR ABOUT 22 MILES
NORTHWEST OF MOSES LAKE...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STRATFORD AND SOAP LAKE BY 1125 AM PDT
LAT...LON 4711 11989 4705 11965 4713 11951 4744 11932
4759 11929 4768 11965
$$000
WWUS56 KOTX 061824
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1123 AM PDT THU JUL 6 2006
WAC017-025-061845-
/O.CON.KOTX.SV.W.0034.000000T0000Z-060706T1845Z/
GRANT WA-DOUGLAS WA-
1123 AM PDT THU JUL 6 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM PDT
FOR SOUTH CENTRAL DOUGLAS AND NORTHERN GRANT COUNTIES...
AT 1112 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
ONE STORM WAS LOCATED NEAR LAVEVIEW PARK...OR ABOUT 22 MILES
NORTHWEST OF MOSES LAKE...MOVING NORTHEAST AT 25 MPH. A SECOND
POSSIBLY THUNDERSTORM BETWEEN COULEE CITY AND ALMIRA IS ALSO MOVING
NORTHEAST AT 25 MPH AND MAY PRODUCE DIME SIZE HAIL.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
7 MILES SOUTHWEST OF COULEE CITY BY 1145 AM PDT
LAT...LON 4711 11989 4705 11966 4713 11952 4745 11933
4755 11906 4762 11900 4788 11898 4788 11915
4760 11934 4769 11966
$$000
WWUS56 KOTX 061829
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1129 AM PDT THU JUL 6 2006
WAC017-025-061845-
/O.CON.KOTX.SV.W.0034.000000T0000Z-060706T1845Z/
GRANT WA-DOUGLAS WA-
1129 AM PDT THU JUL 6 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM PDT
FOR SOUTH CENTRAL DOUGLAS AND NORTHERN GRANT COUNTIES...
AT 1124 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED NEAR SOAP LAKE...OR ABOUT 25 MILES NORTHWEST
OF MOSES LAKE...MOVING NORTHEAST AT 25 MPH. A SECOND SEVERE
THUNDERSTORM MOVING NORTH BETWEEN HARTLINE AND ALMIRA WILL AFFECT
ELECTRIC CITY AND GRAND COULEE BY 1145 AND PRODUCE DIME SIZE HAIL.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHWEST OF COULEE CITY BY 1145 AM PDT
LAT...LON 4711 11989 4705 11966 4713 11952 4745 11933
4755 11906 4762 11900 4795 11898 4795 11909
4760 11934 4769 11966
$$000
WWUS56 KOTX 061844
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1143 AM PDT THU JUL 6 2006
WAC017-025-061853-
/O.EXP.KOTX.SV.W.0034.000000T0000Z-060706T1845Z/
GRANT WA-DOUGLAS WA-
1143 AM PDT THU JUL 6 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DOUGLAS AND
NORTHERN GRANT COUNTIES EXPIRES AT 1145 AM PDT...
BOTH THUNDERSTORMS IN GRANT AND DOUGLAS COUNTY APPEAR TO BE
WEAKENING SUBSTANTIALLY AS THEY MOVE NORTHEAST AT 25 MPH. THE
STRONGEST OF THE STORMS MAY STILL BRING A BRIEF PERIOD OF HEAVY RAIN
OVER ELECTRIC CITY AND THE TOWN OF GRAND COULEE. HOWEVER THESE
STORMS DO NOT APPEAR TO BE SEVERE. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4711 11989 4705 11966 4713 11952 4745 11933
4755 11906 4762 11900 4795 11898 4795 11909
4760 11934 4769 11966
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 10:00 AM PDT, 48 minutes earlier.
Area forecast discussion, Jul 6, 10:00 AM PDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1000 AM PDT THU JUL 6 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL CONTINUE OVER THE INLAND NORTHWEST FOR THURSDAY AFTERNOON AND EVENING WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. DRIER AND MORE STABLE AIR WILL CONTINUE TO SPREAD FROM THE WEST CREATING BREEZY AND COOLER CONDITIONS ON FRIDAY. && .DISCUSSION... REST OF TODAY...STAGE IS SET FOR ANOTHER BUSY WEATHER DAY ACROSS THE INLAND NORTHWEST. PLENTY OF POTENTIAL INSTABILITY ALREADY IN PLACE OVER THE REGION AS EVIDENCED BY ELEVATED CONVECTION EARLY THIS MORNING. SO FAR THIS MORNING...THE BATCH OF CONVECTION OVER THE WATERVILLE PLATEAU AND OKANOGAN HIGHLANDS WAS THE MOST ACTIVE. HOWEVER A NEW AREA OF CONVECTION...CURRENTLY OVER THE PALOUSE...WILL SOON MOVE INTO MORE UNSTABLE ENVIRONMENT OVER THE SPOKANE AREA AND POINTS NORTHEAST AND COULD BECOME RATHER STRONG. ZONES HAVE BEEN UPDATED ACCORDINGLY. ANOTHER AREA OF ELEVATED CONVECTION WILL STREAM NORTHWARD ALONG THE LEE OF THE CASCADES THROUGH THE MORNING. BY THIS AFTERNOON...WE WILL COMBINE THE AVAILABLE POTENTIAL INSTABILITY WITH THE SYNOPTIC LIFTING AND INCREASED UPPER LEVEL COOLING FROM A NEGATIVE TILTED TROF AXIS...CURRENTLY MOVING ONTO THE COAST. LOOKS LIKE ALL AREAS WILL BE SUBJECT TO A CHANCE OF THUNDERSTORMS FROM THIS FEATURE...HOWEVER DRIER AND COOLER AIR IS EXPECTED TO INVADE OUR WESTERN ZONES IN THE AFTERNOON AS THE THERMAL RIDGE SHIFTS INTO THE IDAHO PANHANDLE. MODEL CAPE VALUES AND 0-6KM SHEAR VALUES PLACE THE GREATEST THREAT FOR STRONG AND POSSIBLY SEVERE THUNDERSTORMS TODAY EAST OF A LINE FROM REPUBLIC TO SPOKANE TO LEWISTON. LOOKS LIKE LARGE HAIL WILL BE THE MAIN CONCERN ONCE AGAIN...WITH A SMALLER CHANCE OF DAMAGING WINDS. THE THREAT WILL RAPIDLY EXIT THE REGION THIS EVENING. FX && .AVIATION...VFR CONDITIONS EXPECTED OUTSIDE OF THUNDERSTORMS THROUGH 12Z FRIDAY. THUNDERSTORM ACTIVITY WILL BE ISOLATED OVER THE COLUMBIA BASIN TODAY...INCREASING TO SCATTERED THIS EVENING ESPECIALLY EAST. OVER THE MOUNTAINS RINGING THE COLUMBIA BASIN ISOLATED THUNDERSTORM ACTIVITY IN THE MORNING WILL INCREASE TO SCATTERED DURING THE AFTERNOON...WITH NUMEROUS THUNDERSTORMS DEVELOPING THIS EVENING OVER THE MOUNTAINS NORTH AND EAST OF THE BASIN. /MJF && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 85 55 80 56 89 56 / 40 40 0 0 0 0 COEUR DALENE 85 53 81 50 89 52 / 40 40 0 0 0 0 PULLMAN 81 50 80 51 88 52 / 30 30 0 0 0 0 LEWISTON 89 60 90 59 95 61 / 30 30 0 0 0 0 COLVILLE 88 52 82 48 91 50 / 30 60 0 0 0 0 SANDPOINT 85 54 78 50 87 50 / 40 60 0 0 0 0 KELLOGG 84 53 80 54 88 53 / 40 60 0 0 0 0 MOSES LAKE 88 57 86 55 93 57 / 10 10 0 0 0 0 WENATCHEE 86 59 85 60 92 61 / 20 20 0 0 0 0 OMAK 87 56 87 56 94 57 / 30 20 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Jul 6, 6:13 AM PDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 613 AM PDT THU JUL 6 2006 IDZ001>004-026-027-WAZ031>038-041>044-071315- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE... PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE... DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC... INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP... OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE... MANSFIELD 613 AM PDT THU JUL 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING OVER THE AREA WITH THE POTENIAL OF DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAIN. THE THREAT OF HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECETED.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:44 PM PDT | Severe Thunderstorm Warning | OTX | Chelan | 61 min |
| Jul 5, 5:59 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 61 min |
| Jul 5, 6:43 PM PDT | Flash Flood Warning | OTX | Okanogan | 2 hr |
| Jul 5, 7:02 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 58 min |
| Jul 5, 8:04 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 26 min |
| Jul 6, 1:27 PM PDT | Severe Thunderstorm Warning | OTX | Adams, Lincoln | 48 min |
| Jul 6, 2:34 PM PDT | Severe Thunderstorm Warning | OTX | Lincoln, Stevens | 56 min |
| Jul 6, 3:23 PM PDT | Severe Thunderstorm Warning | OTX | Asotin, Garfield, Whitman | 47 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.